Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 228, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 17, 2007, 11:24 PM CDT for 6 counties in Missouri. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 11:24 PM CDT (04:24 UTC)
- Expired
- Oct 18, 2007, 12:15 AM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 11:43 PM CDT | TSTM WND DMG | 7 Sw Madison, MO | POWER POLES DOWNED BY HIGH WINDS. TIME ESTIMATED FROM RADAR. |
| Oct 17, 11:45 PM CDT | TSTM WND DMG | 7 S Madison, MO | BARN HEAVILY DAMAGED. TIME ESTIMATED FROM RADAR. |
| Oct 18, 12:00 AM CDT | TSTM WND DMG | 3 Nw Kingdom City, MO | TREES BLOWN OVER ON HOUSES ALONG COUNTY ROAD 254 NEAR HEREFORD. TIME ESTIMATED. |
| Oct 18, 12:00 AM CDT | TSTM WND DMG | Fulton, MO | LARGE LIMBS DOWNING POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 180424
SVRLSX
MOC007-019-027-051-135-137-180515-
/O.NEW.KLSX.SV.W.0228.071018T0424Z-071018T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
BOONE COUNTY IN CENTRAL MISSOURI
CALLAWAY COUNTY IN CENTRAL MISSOURI
NORTHWESTERN COLE COUNTY IN CENTRAL MISSOURI
MONITEAU COUNTY IN CENTRAL MISSOURI
WESTERN MONROE COUNTY IN NORTHEAST MISSOURI
* UNTIL 1215 AM CDT
* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES WEST OF STURGEON TO JAMESTOWN...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF HUNTSVILLE TO 10 MILES WEST OF
ASHLAND...AND MOVING EAST-NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...
ASHLAND...
STURGEON...
MURRY...
HALLSVILLE...
NEW BLOOMFIELD...
LAKE MYKEE...
CENTRALIA...
FULTON...
AUXVASSE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3876 9177 3852 9250 3880 9257 3892 9251
3899 9258 3925 9245 3926 9233 3956 9231
3967 9207
TIME...MOT...LOC 0424Z 269DEG 45KT 3930 9253 3879 9241
$$
TRUETT2 follow-up statements
000 WWUS53 KLSX 180456 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1155 PM CDT WED OCT 17 2007 MOC051-135-180505- /O.CAN.KLSX.SV.W.0228.000000T0000Z-071018T0515Z/ COLE MO-MONITEAU MO- 1155 PM CDT WED OCT 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU AND NORTHWESTERN COLE COUNTIES IS CANCELLED... LAT...LON 3876 9177 3866 9208 3957 9228 3967 9208 TIME...MOT...LOC 0455Z 269DEG 45KT 3933 9206 3873 9198 $$ MOC007-019-027-137-180515- /O.CON.KLSX.SV.W.0228.000000T0000Z-071018T0515Z/ CALLAWAY MO-BOONE MO-AUDRAIN MO-MONROE MO- 1155 PM CDT WED OCT 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR WESTERN MONROE...WESTERN AUDRAIN...NORTHEASTERN BOONE AND CALLAWAY COUNTIES... AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CENTRALIA TO NEW BLOOMFIELD...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CENTRALIA TO 8 MILES NORTHEAST OF HOLTS SUMMIT...MOVING EAST-NORTHEAST AT 50 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...THOMPSON... KINGDOM CITY...FULTON...AUXVASSE AND REFORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3876 9177 3866 9208 3957 9228 3967 9208 TIME...MOT...LOC 0455Z 269DEG 45KT 3933 9206 3873 9198 $$ TRUETT
000 WWUS53 KLSX 180516 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1216 AM CDT THU OCT 18 2007 MOC007-019-027-137-180526- /O.EXP.KLSX.SV.W.0228.000000T0000Z-071018T0515Z/ CALLAWAY MO-BOONE MO-AUDRAIN MO-MONROE MO- 1216 AM CDT THU OCT 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONROE...WESTERN AUDRAIN...NORTHEASTERN BOONE AND WESTERN CALLAWAY COUNTIES EXPIRED AT 1215 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA. LAT...LON 3876 9177 3866 9208 3957 9228 3967 9208 TIME...MOT...LOC 0456Z 269DEG 45KT 3933 9204 3873 9196 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:13 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 17, 9:13 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 913 PM CDT WED OCT 17 2007 .UPDATE... GOING CATEGORICAL FORECAST FOR TONIGHT STILL LOOKS ON TRACK AS LARGE SCALE ASCENT WILL INCREASE IN ADVANCE OF NEGATIVELY TILTED TROUGH AND JET STREAK CURRENTLY ROTATING OUT OF THE CENTRAL PLAINS. LARGE AREA OF SHOWERS AND SCATTERED TSRA OVER SERN HALF OF THE CWA IS IN RESPONSE TO STRONG 925-850MB MOISTURE CONVERGENCE THAT IS PROGGED TO CONTINUE THROUGH 09Z. AS EXPECTED...INSTABILITY IS NOT GREAT WITH MUCAPES ONLY RUNNING BETWEEN 500-1000 J/KG...THOUGH DO NOT EXPECT IT TO FALL MUCH MORE TONIGHT AS LOW LEVEL WINDS CONTINUE TO ADVECT MID-UPPER 60 DEWPOINTS INTO CWA. IMPRESSIVE DEEP LAYER SHEAR (0-6KM SHEAR OF 40-60KTS) AND ASCENT FROM SHORTWAVE WILL AUGMENT MARGINAL INSTABILITY TO KEEP RISK OF SEVERE WEATHER THROUGH THE NIGHT. LATEST SWODY1 MOVED MDT RISK INTO THE SWRN QUARTER OF THE CWA. THERE WILL CONTINUE TO BE A THREAT OF TORNADOES THROUGH THE NIGHT GIVEN THE IMPRESSIVE 250-400 M2/S2 0-1KM SRH VALUES. WILL ALSO MENTION OF LOCALLY HEAVY RAINFALL IN THE HWO AS VSBY AT OBS SITES HAVE BEEN FALLING WITH +RA...AND PRECIP H20 VALUES ARE NEAR 2 INCHES OVER THE ERN PART OF THE CWA. STILL QUESTIONS ABOUT TIMING OF FRONT TOMORROW. NEW 00Z RUN OF NAM HOLDS FRONT AND INSTABILITY FARTHER WEST OVER THE REGION THROUGH 21Z TOMORROW...SO WILL GO AHEAD AND INCREASE POPS OVER IL COUNTIES THROUGH TOMORROW AFTN. BRITT && .DISCUSSION... A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO. SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE FORECAST AREA IS RAIN FREE NOW. UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING. SURFACE LOW WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT. THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE APPLACHIANS. TPS && .AVIATION... FOR THE 00Z TAFS... SECONDARY WARM FRONT HAS DEVELOPED AND EXTENDS FROM SOUTHWEST OF KANSAS CITY TO JUST SOUTH OF COLUMBIA THEN INTO SOUTHERN ILLINOIS NEAR SPARTA. THE FRONT WILL CONTINUE TO MOVE NORTH INTO IOWA BY LATE THIS EVENING. AS FOR CIGS AND VSBYS...WILL BE MVFR MOST LOCATIONS WITH IFR CONDITIONS ASSOCIATED WITH THE STORMS. THE STRONGEST BATCH OF CONVECTION STILL LOOKS LIKELY FOR LATE THIS EVENING AND OVERNIGHT. THE POTENTIAL EXISTS FOR SEVERE CONVECTION WITH WINDS IN EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL...ESPECIALLY FOR KCOU AND KUIN. SURFACE WINDS WILL BE QUITE GUSTY LATE TONIGHT AND TOMORROW MORNING AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE THAN 30 KTS IN SOME PLACES. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 17, 10:05 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1005 PM CDT WED OCT 17 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1005 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THE REST OF THE NIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. THE GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 70 IN MISSOURI AND SOUTH OF INTERSTATE 64 IN ILLINOIS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE MISSISSIPPI RIVER ON THURSDAY. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:08 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 25 hr |
| Oct 17, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 65 min |
| Oct 18, 12:02 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Marion, Monroe, Montgomery, Ralls | 43 min |
| Oct 18, 12:27 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 63 min |
| Oct 18, 12:30 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Marion, Montgomery, Pike, Ralls, Warren | 45 min |
| Oct 18, 12:40 AM CDT | Severe Thunderstorm Warning | LSX | Crawford | 32 min |
| Oct 18, 12:46 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Saint Charles, Warren | 44 min |
| Oct 18, 1:12 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 63 min |
| Oct 18, 1:14 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 61 min |
| Oct 18, 4:40 PM CDT | Tornado Warning | LSX | Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.